Alert archive / Arizona / Special Weather Statements in 2013
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Sep 22, 2013, 12:08 PM MST for Greenlee County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2013, 12:08 PM MST (19:08 UTC)
- Expired
- Sep 22, 2013, 12:45 PM MST
- In force
- 37 min
- Issued by
- NWS Tucson, AZ
County Greenlee County, AZ
The radar
The Flagstaff radar (KFSX), 215 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 7.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
409
WWUS85 KTWC 221908
SPSTWC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1208 PM MST SUN SEP 22 2013
AZZ510-221945-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
1208 PM MST SUN SEP 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREENLEE COUNTY
UNTIL 1245 PM MST...
AT 1204 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF HANNAGAN MEADOW...MOVING
NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...BLUE AND RURAL AREAS OF
NORTHEAST GREENLEE COUNTY.
LAT...LON 3378 10904 3358 10904 3347 10914 3357 10937
3379 10917 3379 10905
TIME...MOT...LOC 1908Z 238DEG 30KT 3358 10922
$$
JJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Sep 22, 9:35 AM MST, 2 hours 33 minutes earlier.
Area forecast discussion, Sep 22, 9:35 AM MST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 935 AM MST SUN SEP 22 2013 .SYNOPSIS...AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE GREAT BASIN TODAY. THERE IS ENOUGH MOISTURE ACROSS THE AREA TODAY FOR THIS UPPER LEVEL TROF TO GENERATE A FEW SHOWERS AND THUNDERSTORMS TODAY. GUSTY WINDS ALSO OCCUR THIS AFTERNOON. THE WESTERLY FLOW BEHIND THIS TROUGH WILL START TO PUSH DRIER AIR ACROSS THE AREA TONIGHT AND KNOCK TEMPERATURES BACK TO NEAR OR BELOW AVERAGE FOR THE NEW WEEK. && .DISCUSSION...WATER VAPOR IMAGERY THIS MORNING PLACED UPPER LOW NEAR LAS VEGAS WITH TROF AXIS EXTENDING SOUTH ALONG CA/AZ BORDER. OUT AHEAD OF THIS TROF AXIS ISOLATED SHOWERS/THUNDERSTORMS HAVE DEVELOPED ACROSS ERN PINAL COUNTY UP INTO GILA COUNTY...MOVING TO THE NE AROUND 25 MPH. PRECIPITABLE WATER VALUES ACROSS THE AREA THIS MORNING RANGED FROM 1.05" TO 1.20" WITH SURFACE DEWPOINTS MOSTLY IN THE 50S WITH 40S OUT IN WESTERN PIMA COUNTY. BREEZY TO VERY LOCALIZED WINDY CONDITIONS THIS AFTERNOON AS PRESSURE GRADIENT TIGHTENS AS UPPER LEVEL TROF APPROACHES. HIGHEST WIND GUSTS ARE EXPECTED TO OCCUR UP IN THE WHITE MOUNTAINS BUT STAY BELOW ADVISORY CRITERIA. BULK OF SHOWER/THUNDERSTORM ACTIVITY TODAY WILL BE N-NE OF TUCSON. HIGHS TODAY WILL BE 2-4 DEGREES COOLER THAN SATURDAY. A FEW LINGERING STORMS EAST OF TUCSON EARLY THIS EVENING THEN DRIER WESTERLY KICK IN WITH TROF AXIS EAST OF THE STATE AND USHERING INTO COOLER TEMPERATURES...JUST IN TIME FOR ASTRONOMICAL FALL. && .AVIATION...FEW070 SCT-BKN100 WITH ISOLD SHRA/TSRA...MAINLY N AND E OF KTUS.AFT 23/03Z CONDS BECMG SKC FROM W TO E. S-SE WIND 5-12 KTS BECMG SW 10-18 KTS WITH OCNL GUSTS TO 30 KTS AFT 22/17Z. WIND EASING TO W-SW 6-10 KT AFT 23/03Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A STRONG UPPER LEVEL TROUGH WILL CROSS THE STATE TODAY GENERATING ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY NORTH AND EAST OF TUCSON. THIS SYSTEM WILL ALSO KICK UP A DECENT SW WIND THIS AFTERNOON. THEN MUCH DRIER AIR WILL INVADE THE REGION TONIGHT RESULTING IN DRY WEATHER AND MUCH LOWER HUMIDITY LEVELS MONDAY THROUGH THE COMING WEEK WITH TEMPERATURES DROPPING TO AROUND SEASONAL NORMS. ANOTHER PASSING UPPER LEVEL SYSTEM WILL KICK UP SOUTHWEST BREEZES WEDNESDAY AND THURSDAY AFTERNOONS BUT IT IS EXPECTED TO PASS BY DRY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Sep 22, 11:09 AM MST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1109 AM MST SUN SEP 22 2013 AZZ504-506-511-514-221900- GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ-SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- 1109 AM MST SUN SEP 22 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL AND EXTREME NORTHEASTERN PIMA COUNTIES UNTIL NOON MST... AT 1108 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF ORO VALLEY...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...ORACLE...SAN MANUEL... MAMMOTH...BIOSPHERE 2 AND CAMPO BONITO. LAT...LON 3291 11047 3266 11045 3241 11096 3251 11104 TIME...MOT...LOC 1809Z 235DEG 31KT 3251 11089 JJB
Special weather statement, Sep 22, 12:08 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1208 PM MST SUN SEP 22 2013
AZZ510-221945-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
1208 PM MST SUN SEP 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREENLEE COUNTY
UNTIL 1245 PM MST...
AT 1204 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF HANNAGAN MEADOW...MOVING
NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...BLUE AND RURAL AREAS OF
NORTHEAST GREENLEE COUNTY.
LAT...LON 3378 10904 3358 10904 3347 10914 3357 10937
3379 10917 3379 10905
TIME...MOT...LOC 1908Z 238DEG 30KT 3358 10922
JJThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 11:09 AM MST | Special Weather Statement | TWC | 51 min |
Nearby
Special Weather Statements in Arizona, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.